Me again- adding T3 to Levo...feeling shaky ....how best to do?

Hi All,

My last bloods showed my TSH as 0.38 (0.27-4.20) but with a FT4 of 28.2. (12-22)

My Free T3 was 4.0 ( 3.1- 6.8 )

I am on - now 100 mcgs Levo - I was on 150 mcgs but as the T4 is a mahoosive 28.2, they have reduced me to 100 (was on 75mcgs before and TSH was 29.....)

Some kind forumites suggested I add in some T3 and I was thinking of Armour, but I couldn't get it. BUT, I have now a new stock of T3 and this week, I started adding 6.25 and increased to 12.5 over 4 days taken in 2 divided doses.

Last night I was feeling very shaky, and quite anxious and didn't sleep for the bounding pule and wired feeling....I think I might have done this too quickly :)

I do have a bit of a cold/sniff but don't think its that particularly. I am usually lucky in getting sleep and think its related to the T3. But I NEED this to work and am due for a blood test in 6 weeks so want to get started to see if its helped my conversion.

Is this likely with T3? I read so much from others who say it has helped alot, and if this doesnt get me feeling better I dont know what I can do next.

Grateful for any advice as always

4 Replies

oldestnewest
  • Skip the next two doses of T3 and then only take 6.25 mcg per day after that. Leave it like that until your next blood test.

    You took too much at 12.5 mcg and got the typical high fT3 experience.

  • When adding in thyroid hormones to your normal dose you should keep to the same increase for two weeks at a time letting things settle down. I have never split doses of whatever I've been on and have had no problems. In fact I'm now well.

    Do you get your blood tests at the very earliest possible and fast (although you can drink water) and do you allow 24 hours between your last dose and the test.

  • How long had you dropped down to 100mcg levo? Also just wondering how you felt when initially adding 6.25mcg T3. As you say this problem occurred 4 days into your addition of T3. I've experienced this and it's not always down to too much T3.

  • I have been on 100 for 2 months and was begging and pleading GP to give me some T3 and after several requests and considerations he eventually told me he couldn't give me this so have now 'sourced privately ' I take both on empty stomach first thing and I'm just surprised I felt so shaky after 4 days- I thought the half life was short and that the 'accumulation ' occurred- but confess to not being the brightest I'm ashamed to say which is why I value this site so much . I've been under medicated for many years and use BH for tests which - habitually - my GP doesn't value them and does his own- which are always entirely different tests and barely even recognise T3....my GP actually told me he 'suspected ' I was asking for it as I might have read that it helped weight loss!

    The whole thing is such a battle and made worse when you feel so rubbish. My GP only eventually did thyroid tests 3 years after I reported the symptoms - and after I refuted his diagnosis of Depression- for 3 years- so ours is not a happy relationship! Thanks for your advice

You may also like...